MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. CORTICAL BONE SCREW SELF-TAPPING HEX HEAD 3.5 MM DIAMETER 30 MM LENGTH; PLATE, FIXATION, BONE

ZIMMER MANUFACTURING B.V. CORTICAL BONE SCREW SELF-TAPPING HEX HEAD 3.5 MM DIAMETER 30 MM LENGTH; PLATE, FIXATION, BONE
Catalog Number 00234702030
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteopenia/ Osteoporosis (2651)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent removal of implanted plates approximately one (1) year after implantation due to successful bone healing.Before removal, x-rays noticed two screws had fractured.Subsequently, doctor decided to keep fractured screws implanted to prevent disturbance to healed bone.Patient was not experiencing any harm or adverse effects as a result of the fractured screws.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2022-00159.Product id was provided for 7 screws, however it is unknown which 2 of the 7 screws reported had fractured.Therefore, the fractured screws could also have the part and lot combination of: item# 00234702026; lot# 64487378.Exact implant date is unknown.Implant date is approximately one (1) year prior to event date.Concomitant medical products: item# 00234702030; lot# 64434785.Item# 00234702026; lot#64487378.Item# 00234702026; lot#64487378.Item# 00234702026; lot#64487378.Item# 00234702026; lot#64487378.Item# 00234702026; lot#64487378.Item# 00492700803; lot# 64723011.Item# 00492700803; lot# 64723011.(b)(6).Report source: foreign - event occurred in china.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b3; b4; b5; d6a; g3; g6; h1; h2.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: 1.Dorsal plate and screw fixation of the midfoot with interval removal.Loosened screws proximally along the plate.2.Poor quality imaging significantly limits evaluation.Osteopenia also present.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.It is unknown whether the incompatibility caused the reported event; therefore a definitive root cause cannot be determined if any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CORTICAL BONE SCREW SELF-TAPPING HEX HEAD 3.5 MM DIAMETER 30 MM LENGTH
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14982630
Report Number0002648920-2022-00160
Device Sequence Number5098524
Product Code HRS
UDI-Device Identifier00889024051751
UDI-Public(01)00889024051751(11)190611(10)64434785
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00234702030
Device Lot Number64434785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer07/11/2022
07/28/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date07/13/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10
Patient Age42 YR
Patient SexMale